View Full Version : Gained weight after going off Anti Depressant


Tcam4
03-21-11, 05:53 AM
I had to go off Wellbutrin because it was interfering with my eyes. I was on it for several years for excessive tiredness. I had awful withdrawls and then I gained like 10lbs in 2weeks! I've always been in great shape, I'm a total fitness person and workout 5days a week and eat a very healthy diet. Nothings changed as far as diet or exercise. If anything I started working out even more trying to stop gaining weight. I feel like i'm going crazy, I've never had a weight problem before. Nothing I do makes any difference other then getting worse. It's not a simple, eat less, exercise more. Being on the meds for several years, then going off them seriously has screwed up my metabolism. For me the problem isn't just that the meds have appetite suppressants in them, so people eat more when you get off the meds, so they gain weight... I'm not eating more. I even had my thyroid checked and it was fine. Has anyone had this happen before and do you know how to get your system back on track? I'd be happy right now not to have to be on anti depressants, I'm just taking 5-HTP which has been great. But if I'm just gunna keep gaining weight because my body can't handle not being on something anymore then I'm sure happiness won't last that much longer lol

pthurman08
04-12-11, 04:57 PM
The same thing happened to me 2 years ago. I went on Zoloft, i feel like it ruined my life. I have always been normal or underweight but since then its spiraling. I went from 128 lbs to 170 lbs in 2 years. i was only on the medication for about 5 months or less. I've grown up with eating disorders and since the weight still wont go away and just keeps coming on more, i find myself wondering what to do. I know im a little off topic and definitely not helping you but i dont know who else to talk to. I really need friends and someone to help me. Ever since my weight gain i dont go out or do anything, my back always hurts and i cry every night. I dont know how to deal with it, ive tried exercise and diet change but nothing has ever changed. I do hope you figure out what to do, Good luck.